1. Start by carefully reading through the Learning Reminders.

- 2. Tackle the questions on the **Practice Sheet**. Hot (harder)!
- 3. Finding it tricky? That's OK... have a go with a grown-up at A Bit Stuck?

Check your understanding. Fold the page to hide the answers!

Week 11, Day 5

Calculate time intervals using the 24-hour clock.

Each day covers one maths topic. It should take you about 1 hour or just a little more.

There might be a choice of either Mild (easier) or Check the answers.

4. Have I mastered the topic? A few questions to



2 4538 - 00

4. 4538 - 0.0

6. 6.231 + 0.101 8 5.846 - 0.211

10. 5.846 - 0.013

12. 4.789 + 0.00

4538+0.2

4.538 - 0.004

5. 6.231 + 0.11

7. 6.231+0.011

5.846 - 0.13

11. 5.846 - 0.20





Learning Reminders





Practice Sheet Mild Find a time later

 \sim

 $\mathbf{+}$

	Departure time	Journey time	Arrival time
1	13:34	18 mins	
2	09:50	23 mins	
3	10:51	45 mins	
4	16:38	27 mins	
5	14:42	35 mins	
6	12:27	15 mins	
7	18:49	25 mins	
8	20:56	34 mins	

(Challenge		
	9	09:25	1 hour 10 mins	
	10	10:17	2 hours 23 mins	

© Hamilton Trust. Explore more Hamilton Trust Learning Materials at https://wrht.org.uk/hamilton

÷

 $\mathbf{+}$

Practice Sheet Hot Chigley Line

Timetables A and B are different options for a morning railway service on the Chigley Line.

	Timetable A	Timetable B
Depart from Chigley Town	07:15	07:05
Arrive at Chigley Parkway	07:19	07:09
Depart from Chigley Parkway	07:22	07:16
Arrive at Trumpton	07:57	07:53
Depart from Trumpton	08:00	08:00
Arrive at Two Towns Junction	08:09	08:09
Depart from Two Towns Junction	08:12	08:16
Arrive at Camberwick Green	08:25	08:29

- How long does it take to travel from Chigley Parkway to Trumpton, using:
 a) Timetable A
 b) Timetable B?
- 2. How long does it take to travel from Trumpton to Two Towns Junction, using:a) Timetable Ab) Timetable B?
- 3. How long does it take to travel from Trumpton to Camberwick Green using:a) Timetable Ab) Timetable B?
- 4. How long does it take to travel from Chigley Town to Trumpton, using: a) Timetable A b) Timetable B?
- 5. How long does it take to travel from Chigley Parkway to Two Towns junction, using: a) Timetable A b) Timetable B?
- 6. How long does it take to travel the whole distance from Chigley Town to Camberwick Green, using:
 a) Timetable A
 b) Timetable B?
- 7. What is the same and what is different about the two timetables?

Challenge

Olga lives in Trumpton. She starts work at 08.30 in Camberwick Green. She has a 4-minute walk from the station. Which timetable would be better for her? Why?

© Hamilton Trust. Explore more Hamilton Trust Learning Materials at https://wrht.org.uk/hamilton

Practice Sheet Answers

 \bigcirc

Find a time later (mild)

 $\mathbf{\Delta}$

	Departure time	Journey time	Arrival time
1	13:34	18 mins	13:52
2	09:50	23 mins	10:13
3	10:51	45 mins	11:36
4	16:38	27 mins	17:05
5	14:42	35 mins	15:17
6	12:27	15 mins	12:42
7	18:49	25 mins	19:14
8	20:56	34 mins	21:30

$\left(\right)$	-(Challenge		
	9	09:25	1 hour 10 mins	10:35
	10	10:17	2 hours 23 mins	12:40
		•		

© Hamilton Trust. Explore more Hamilton Trust Learning Materials at https://wrht.org.uk/hamilton

 \bigcirc

 \bigcirc

 \wedge

 \mathbf{O}

 \wedge

Practice Sheets Answers Continued

Chigley line (hot)

- How long does it take to travel from Chigley Parkway to Trumpton, using:

 a) Timetable A 35 mins
 b) Timetable B? 37 mins
- How long does it take to travel from Trumpton to Two Towns Junction, using:
 a) Timetable A 9 mins
 b) Timetable B? 9 mins
- How long does it take to travel from Trumpton to Camberwick Green using:
 a) Timetable A 25 mins
 b) Timetable B? 29 mins
- 4. How long does it take to travel from Chigley Town to Trumpton, using:
 a) Timetable A 42 mins
 b) Timetable B? 48 mins
- How long does it take to travel from Chigley Parkway to Two Towns junction, using:
 a) Timetable A 47 mins
 b) Timetable B? 53 mins
- 6. How long does it take to travel the whole distance from Chigley Town to Camberwick Green, using:
 a) Timetable A 1 hour 10 mins
 b) Timetable B? 1 hour 24 mins
- 7. What is the same and what is different about the two timetables?

Same: Time it takes to get from Chigley Town to Chigley Parkway, 4 minutes. Both trains depart from Trumpton at the same time, 08:00. Both trains take 9 minutes to get from Trumpton to Two Towns Junction arriving at 08:09. Both trains take 13 minutes to get from Two Towns Junction to Camberwick Green.

Different: Trains on Timetable B spend longer waiting at each station between arrival and departure. Train from Chigley Parkway is 2 minutes slower on timetable B than on timetable A to Trumpton.

Challenge

Olga lives in Trumpton. She starts work at 08.30 in Camberwick Green. She has a 4-minute walk from the station.

Which timetable would be better for her? A

Why? Although a train leaves at 8:00am on both timetables if she used timetable B she would be late for work as it arrives at 8:29am and then only has one minute to complete a four minute walk.

© Hamilton Trust. Explore more Hamilton Trust Learning Materials at https://wrht.org.uk/hamilton

A Bit Stuck? Converting times

 $\mathbf{+}$

 \bigcirc

Can you convert between analogue, 12-hour digital and 24-hour digital clocks? Write in the missing times in each format.

Analogue clock	Digital 12-hour format	Digital 24-hour format
$ \begin{array}{c} 11 \\ 12 \\ 1 \\ 9 \\ 8 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 5 \\ 7 \\ 6 \\ 7 \\ 7 \\ 6 \\ 7 \\ 7 \\ 7 \\ 7 \\ 7 \\ 7 \\ 7 \\ 7 \\ 7 \\ 7$	10:15 am	
$ \begin{array}{cccccccccccccccccccccccccccccccccccc$	8:45 am	08:45
$ \begin{array}{cccccccccccccccccccccccccccccccccccc$	2:35 pm	
$ \begin{array}{c} 11 \\ 12 \\ 1 \\ 9 \\ 8 \\ 6 \\ 5 \\ 6 \\ 6 \\ 5 \\ 6 \\ 6 \\ 6 \\ 6 \\ 6 \\ 6 \\ 6 \\ 6 \\ 6 \\ 6$		13:20
$ \begin{array}{cccccccccccccccccccccccccccccccccccc$	10:40 pm	
Challenge	nes in order throughout the day?	1

© Hamilton Trust. Explore more Hamilton Trust Learning Materials at https://wrht.org.uk/hamilton

0

A Bit Stuck? Answers

Converting times

0

 \mathbf{i}

0

Analogue clock	Digital 12-hour format	Digital 24-hour format
	10:15 am	10:15
	8:45 am	08:45
	9:05 am	09:05
$ \begin{array}{c} 11 & 12 \\ 10 \\ 9 \\ 8 \\ 4 \\ 6 \\ 5 \\ 4 \end{array} $	2:35 pm	14:35
	1:20 pm	13:20
	10:40 pm	22:40

Challenge The order of times is: 8:45am, 9:05am, 10:15am, 1:20pm, 2:35pm, 10:40pm.

0

 \wedge

© Hamilton Trust. Explore more Hamilton Trust Learning Materials at https://wrht.org.uk/hamilton

Check your understanding Questions

True or false?

- 13:40 is twenty to two in the afternoon.
- Midnight is 00:00
- Midday is 12:00 on the 24-hour clock
- 19:15 is quarter past 7 in the morning.
- 1 hour after 15:00 is six o'clock pm.

Calculate how long it is between...

- 13:40 and five to 5 in the afternoon
- Quarter to midday and 17:23
- Five past midnight and ten to midday

If each bus is 40 minutes late, write its new arrival time.

- (i) No. 31 bus due at 12:55
- (ii) No. 22 bus due at 13:04
- (iii) No. 15 bus due at 14:44

The number 4A bus arrived 27 minutes late at 00:14. What time was it due?

Problem solving and reasoning Answers

True or false?

- 13:40 is twenty to two in the afternoon. True.
- Midnight is 00:00 True.
- Midday is 12:00 on the 24-hour clock True.
- 19:15 is quarter past 7 in the morning. False it is in the evening.
- 1 hour after 15:00 is six o'clock pm. False it is four o'clock pm.

Calculate how long it is between...

- 13:40 and five to 5 in the afternoon 3 hours 15 minutes.
- Quarter to midday and 17:23 5 hours and 38 minutes.
- Five past midnight and ten to midday 11 hours and 45 minutes.

An ENL jotting can help with these calculations, which are probably best-solved by **counting up** from the earlier to the later time.

If each bus is 40 minutes late, write its new arrival time.

(i) No. 31 bus due at 12:55 13:35

(ii) No. 22 bus due at 13:04 13:44

(iii) No. 15 bus due at 14:44 15:24

Answers of 12:95 and 14:84 for (i) and (iii) respectively suggest child had added the minutes but forgotten that there are only 60mins in an hour.

The number 4A bus arrived 27 minutes late at 00:14. What time was it due? 23:47.